July  2010, 4(3): 453-486. doi: 10.3934/jmd.2010.4.453

The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis

1. 

Collège de France, 3 Rue d’Ulm, 75005, Paris, France, France

Received  December 2009 Revised  June 2010 Published  October 2010

We compute explicitly the action of the group of affine diffeomorphisms on the relative homology of two remarkable origamis discovered respectively by Forni (in genus $3$) and Forni and Matheus (in genus $4$). We show that, in both cases, the action on the nontrivial part of the homology is through finite groups. In particular, the action on some $4$-dimensional invariant subspace of the homology leaves invariant a root system of $D_4$ type. This provides as a by-product a new proof of (slightly stronger versions of) the results of Forni and Matheus: the nontrivial Lyapunov exponents of the Kontsevich-Zorich cocycle for the Teichmüller disks of these two origamis are equal to zero.
Citation: Carlos Matheus, Jean-Christophe Yoccoz. The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis. Journal of Modern Dynamics, 2010, 4 (3) : 453-486. doi: 10.3934/jmd.2010.4.453
References:
[1]

A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of the Zorich-Kontsevich conjecture,, Acta Math., 198 (2007), 1. doi: doi:10.1007/s11511-007-0012-1. Google Scholar

[2]

O. Bauer, Familien von Jacobivarietäten über Origamikurven,, PhD thesis, (2009). Google Scholar

[3]

J. Borwein and P. Borwein, "Pi and the AGM: A Study in Analytic Number Theory and Computational Complexity,", Canadian Math. Soc. Series of Monographs and Advanced Texts, (1987). Google Scholar

[4]

N. Bourbaki, "Groupes et Algèbres de Lie. Chapitre VI: Systèmes de Racines,", Hermann, (1960). Google Scholar

[5]

I. Bouw and M. Möller, Teichmüller curves, triangle groups, and Lyapunov exponents,, to appear in Annals of Math., (). Google Scholar

[6]

G. Forni, Deviation of ergodic averages for area-preserving flows on surfaces of higher genus,, Ann. of Math., 155 (2002), 1. doi: doi:10.2307/3062150. Google Scholar

[7]

G. Forni, On the Lyapunov exponents of the Kontsevich-Zorich cocycle,, Handbook of Dynamical Systems, 1B (2006), 549. Google Scholar

[8]

G. Forni and C. Matheus, An example of a Teichmüller disk in genus 4 with degenerate Kontsevich-Zorich spectrum,, preprint, (). Google Scholar

[9]

F. Herrlich and G. Schmithüsen, An extraordinary origami curve,, Math. Nachr., 281 (2008), 219. doi: doi:10.1002/mana.200510597. Google Scholar

[10]

P. Hubert and T. Schmidt, An introduction to Veech surfaces,, Handbook of Dynamical Systems, 1B (2006), 501. Google Scholar

[11]

M. Kontsevich, Lyapunov exponents and Hodge theory,, in, 24 (1996), 318. Google Scholar

[12]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities,, Invent. Math., 153 (2003), 631. doi: doi:10.1007/s00222-003-0303-x. Google Scholar

[13]

E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials,, Ann. Sci. ENS, 41 (2008), 1. Google Scholar

[14]

H. Masur, Interval-exchange transformations and measured foliations,, Ann. of Math., 115 (1982), 169. doi: doi:10.2307/1971341. Google Scholar

[15]

M. Möller, Shimura and Teichmüller curves,, preprint, (). Google Scholar

[16]

W. Veech, Teichmüller geodesic flow,, Ann. of Math., 124 (1986), 441. doi: doi:10.2307/2007091. Google Scholar

[17]

W. Veech, Gauss measures for transformations on the space of interval-exchange maps,, Ann. of Math., 115 (1982), 201. doi: doi:10.2307/1971391. Google Scholar

[18]

W. Veech, Moduli spaces of quadratic differentials,, J. Anal. Math., 55 (1990), 117. doi: doi:10.1007/BF02789200. Google Scholar

[19]

W. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards,, Inv. Math., 97 (1989), 553. doi: doi:10.1007/BF01388890. Google Scholar

[20]

J. C. Yoccoz, Interval-exchange maps and translation surfaces,, Clay Math. Inst. Summer School on Homogenous Flows, (2007). Google Scholar

[21]

A. Zorich, Asymptotic flag of an orientable measured foliation on a surface,, in, (1994), 479. Google Scholar

[22]

A. Zorich, Explicit Jenkins-Strebel representatives of all strata of Abelian and quadratic differentials,, Journal of Modern Dynamics, 2 (2008), 139. Google Scholar

[23]

A. Zorich, Flat surfaces,, Frontiers in Number Theory, Physics, and Geometry, (2006), 437. doi: doi:10.1007/978-3-540-31347-2_13. Google Scholar

show all references

References:
[1]

A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of the Zorich-Kontsevich conjecture,, Acta Math., 198 (2007), 1. doi: doi:10.1007/s11511-007-0012-1. Google Scholar

[2]

O. Bauer, Familien von Jacobivarietäten über Origamikurven,, PhD thesis, (2009). Google Scholar

[3]

J. Borwein and P. Borwein, "Pi and the AGM: A Study in Analytic Number Theory and Computational Complexity,", Canadian Math. Soc. Series of Monographs and Advanced Texts, (1987). Google Scholar

[4]

N. Bourbaki, "Groupes et Algèbres de Lie. Chapitre VI: Systèmes de Racines,", Hermann, (1960). Google Scholar

[5]

I. Bouw and M. Möller, Teichmüller curves, triangle groups, and Lyapunov exponents,, to appear in Annals of Math., (). Google Scholar

[6]

G. Forni, Deviation of ergodic averages for area-preserving flows on surfaces of higher genus,, Ann. of Math., 155 (2002), 1. doi: doi:10.2307/3062150. Google Scholar

[7]

G. Forni, On the Lyapunov exponents of the Kontsevich-Zorich cocycle,, Handbook of Dynamical Systems, 1B (2006), 549. Google Scholar

[8]

G. Forni and C. Matheus, An example of a Teichmüller disk in genus 4 with degenerate Kontsevich-Zorich spectrum,, preprint, (). Google Scholar

[9]

F. Herrlich and G. Schmithüsen, An extraordinary origami curve,, Math. Nachr., 281 (2008), 219. doi: doi:10.1002/mana.200510597. Google Scholar

[10]

P. Hubert and T. Schmidt, An introduction to Veech surfaces,, Handbook of Dynamical Systems, 1B (2006), 501. Google Scholar

[11]

M. Kontsevich, Lyapunov exponents and Hodge theory,, in, 24 (1996), 318. Google Scholar

[12]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities,, Invent. Math., 153 (2003), 631. doi: doi:10.1007/s00222-003-0303-x. Google Scholar

[13]

E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials,, Ann. Sci. ENS, 41 (2008), 1. Google Scholar

[14]

H. Masur, Interval-exchange transformations and measured foliations,, Ann. of Math., 115 (1982), 169. doi: doi:10.2307/1971341. Google Scholar

[15]

M. Möller, Shimura and Teichmüller curves,, preprint, (). Google Scholar

[16]

W. Veech, Teichmüller geodesic flow,, Ann. of Math., 124 (1986), 441. doi: doi:10.2307/2007091. Google Scholar

[17]

W. Veech, Gauss measures for transformations on the space of interval-exchange maps,, Ann. of Math., 115 (1982), 201. doi: doi:10.2307/1971391. Google Scholar

[18]

W. Veech, Moduli spaces of quadratic differentials,, J. Anal. Math., 55 (1990), 117. doi: doi:10.1007/BF02789200. Google Scholar

[19]

W. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards,, Inv. Math., 97 (1989), 553. doi: doi:10.1007/BF01388890. Google Scholar

[20]

J. C. Yoccoz, Interval-exchange maps and translation surfaces,, Clay Math. Inst. Summer School on Homogenous Flows, (2007). Google Scholar

[21]

A. Zorich, Asymptotic flag of an orientable measured foliation on a surface,, in, (1994), 479. Google Scholar

[22]

A. Zorich, Explicit Jenkins-Strebel representatives of all strata of Abelian and quadratic differentials,, Journal of Modern Dynamics, 2 (2008), 139. Google Scholar

[23]

A. Zorich, Flat surfaces,, Frontiers in Number Theory, Physics, and Geometry, (2006), 437. doi: doi:10.1007/978-3-540-31347-2_13. Google Scholar

[1]

Rodolfo Gutiérrez-Romo. A family of quaternionic monodromy groups of the Kontsevich–Zorich cocycle. Journal of Modern Dynamics, 2019, 14: 227-242. doi: 10.3934/jmd.2019008

[2]

Giovanni Forni. A geometric criterion for the nonuniform hyperbolicity of the Kontsevich--Zorich cocycle. Journal of Modern Dynamics, 2011, 5 (2) : 355-395. doi: 10.3934/jmd.2011.5.355

[3]

Artur Avila, Carlos Matheus, Jean-Christophe Yoccoz. The Kontsevich–Zorich cocycle over Veech–McMullen family of symmetric translation surfaces. Journal of Modern Dynamics, 2019, 14: 21-54. doi: 10.3934/jmd.2019002

[4]

Dawei Chen. Strata of abelian differentials and the Teichmüller dynamics. Journal of Modern Dynamics, 2013, 7 (1) : 135-152. doi: 10.3934/jmd.2013.7.135

[5]

Ursula Hamenstädt. Dynamics of the Teichmüller flow on compact invariant sets. Journal of Modern Dynamics, 2010, 4 (2) : 393-418. doi: 10.3934/jmd.2010.4.393

[6]

Martin Möller. Shimura and Teichmüller curves. Journal of Modern Dynamics, 2011, 5 (1) : 1-32. doi: 10.3934/jmd.2011.5.1

[7]

Giovanni Forni, Carlos Matheus. Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards. Journal of Modern Dynamics, 2014, 8 (3&4) : 271-436. doi: 10.3934/jmd.2014.8.271

[8]

Giovanni Forni. On the Brin Prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations. Journal of Modern Dynamics, 2012, 6 (2) : 139-182. doi: 10.3934/jmd.2012.6.139

[9]

Jon Fickenscher. A combinatorial proof of the Kontsevich-Zorich-Boissy classification of Rauzy classes. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1983-2025. doi: 10.3934/dcds.2016.36.1983

[10]

Ursula Hamenstädt. Bowen's construction for the Teichmüller flow. Journal of Modern Dynamics, 2013, 7 (4) : 489-526. doi: 10.3934/jmd.2013.7.489

[11]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[12]

Guizhen Cui, Yunping Jiang, Anthony Quas. Scaling functions and Gibbs measures and Teichmüller spaces of circle endomorphisms. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 535-552. doi: 10.3934/dcds.1999.5.535

[13]

Chi Po Choi, Xianfeng Gu, Lok Ming Lui. Subdivision connectivity remeshing via Teichmüller extremal map. Inverse Problems & Imaging, 2017, 11 (5) : 825-855. doi: 10.3934/ipi.2017039

[14]

Matteo Costantini, André Kappes. The equation of the Kenyon-Smillie (2, 3, 4)-Teichmüller curve. Journal of Modern Dynamics, 2017, 11: 17-41. doi: 10.3934/jmd.2017002

[15]

Martino Bardi, Paola Mannucci. On the Dirichlet problem for non-totally degenerate fully nonlinear elliptic equations. Communications on Pure & Applied Analysis, 2006, 5 (4) : 709-731. doi: 10.3934/cpaa.2006.5.709

[16]

Alex Wright. Schwarz triangle mappings and Teichmüller curves: Abelian square-tiled surfaces. Journal of Modern Dynamics, 2012, 6 (3) : 405-426. doi: 10.3934/jmd.2012.6.405

[17]

Anna Lenzhen, Babak Modami, Kasra Rafi. Teichmüller geodesics with $ d$-dimensional limit sets. Journal of Modern Dynamics, 2018, 12: 261-283. doi: 10.3934/jmd.2018010

[18]

Shun Kodama. A concentration phenomenon of the least energy solution to non-autonomous elliptic problems with a totally degenerate potential. Communications on Pure & Applied Analysis, 2017, 16 (2) : 671-698. doi: 10.3934/cpaa.2017033

[19]

William A. Veech. The Forni Cocycle. Journal of Modern Dynamics, 2008, 2 (3) : 375-395. doi: 10.3934/jmd.2008.2.375

[20]

Moulay-Tahar Benameur, Alan L. Carey. On the analyticity of the bivariant JLO cocycle. Electronic Research Announcements, 2009, 16: 37-43. doi: 10.3934/era.2009.16.37

2018 Impact Factor: 0.295

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (10)

Other articles
by authors

[Back to Top]